Please use this identifier to cite or link to this item: http://hdl.handle.net/1783.1/1396

Unitarily invariant metrics on the Grassmann space

Authors Qiu, L
Zhang, YX
Li, K
Issue Date 2005
Source SIAM journal on matrix analysis and applications, v. 27, (2), 2005, p. 507-531
Summary Let G(m,n) be the Grassmann space of m-dimensional subspaces of F-n. Denote by theta(1)(X, Y),...,.m( X, Y) the canonical angles between subspaces X, Y is an element of G(m,)n. It is shown that Phi(theta(1)(X, Y),...,.theta(m)(X, Y)) defines a unitarily invariant metric on G(m,n) for every symmetric gauge function F. This provides a wide class of new metrics on G(m,n). Some related results on perturbation and approximation of subspaces in G(m,n), as well as the canonical angles between them, are also discussed. Furthermore, the equality cases of the triangle inequalities for several unitarily invariant metrics are analyzed.
Subjects
ISSN 0895-4798
Language English
Format Article
Access View full-text via DOI
View full-text via Web of Science
View full-text via Scopus
Find@HKUST
Files in this item:
File Description Size Format
QZL.pdf 268.63 kB Adobe PDF